U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Fashion and Beauty
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
 
 
Old 08-09-2012, 10:39 PM
 
72 posts, read 237,437 times
Reputation: 49

Advertisements

First off, I"m a guy. I had a lot of mosquito bites as its in the summer. So i put a ton of neosporin on my face as i read neosporin is good for it however... i went crazy with it. I just put it all over certain areas of my face. As a result of this... those spots i put it on right now have a huge mark on it... like its a brown mark or red but very red. Also one side of my face around my chin area... its pretty huge and its very red. I read online that this could be hives? The other thing is when i touch the spot... its VERY ROUGH. I just read online that you are not suppose to put a lot just basically put very little on the spot. But instead i went crazy and put it all over my face like glue and it was my mistake. I read online that ppl can be allergic to it and right now i think i have it? But the thing is i read hives itch a lot and i don't have any itching at all in those spots. So is there a chance it is somethign else? I googled and read ppl mention how after they applied neosporin, they had this as a side effect. The thing is i know i have an allergic reaction to amoxicillin. I checked the ingredients of neosporin and even though it doesn't say amoxicillin on the tube... does anyone know if the ingredients are similar? Because I read this is known as amoxicillin rash. I only have this on my face as i only applied neosporin on the face.



Does anyone know what i can do right now? I am very upset at what I did. At the moment, i'm just putting aloe vera gel on. Would that help? Im going to throw that neosporin bottle in the garbage now because of this. I think this means 100 percent i have an allergic reaction but how long would it take for it to go away? My skin has been rough for like many days already.


I read benedryl is good for it but isn't benedryl only for itching? The thing is i'm scared that using the benedryl might make things even worst for me but i read there are no known side effects? Wished i had checked online first before using neosporin but i didn't because i thought there were no side effects.


Anyone who had these problems can you give me some advice?


Thank you.
Quick reply to this message

 
Old 08-09-2012, 11:55 PM
 
Location: in your dreams
10,892 posts, read 13,008,285 times
Reputation: 15317
Quote:
Originally Posted by georgewalsh View Post


Does anyone know what i can do right now? I am very upset at what I did. At the moment, i'm just putting aloe vera gel on. Would that help?

Yes, that will help a great deal. I was actually going to suggest that.
Quick reply to this message
 
Old 08-10-2012, 12:09 AM
 
Location: My House
33,055 posts, read 26,861,279 times
Reputation: 24400
It sounds like an allergic reaction. You don't need Benadryl (oral), but topical Benadryl will help speed the healing of those marks on your face.

If you ever want to use an antibiotic cream for cuts and such, try Polysporin. Same as Neosporin, minus the neomycin. That's the component responsible for allergic reactions.

I'd typically advise against using an antibiotic cream unless you feel your risk of infection is high. Save those for then, since overuse of antibiotics just leads to bacteria that are resistant.

There's already a MRSA strain in the US that's resistant to Neosporin.

Hope your face heals up soon!
__________________
When in doubt, check it out: FAQ
Quick reply to this message
 
Old 08-10-2012, 12:31 AM
 
Location: Glasgow Scotland
14,483 posts, read 11,474,558 times
Reputation: 20944
The neomacin in the oitment might be causing this problem, Id consult the doctor about changing... Im prone to bites all over on holiday too. its horrible, especially on your face...I keep witch hazel handy, but some believe in honey. banana skin, and some crazier ones like nail polish... good luck..
Quick reply to this message
 
Old 08-10-2012, 12:46 AM
 
72 posts, read 237,437 times
Reputation: 49
Hi. Would you say it would be dangerous though to try the topical benadryl? The reason is b/c i read someone mentioned that if you put neosporin before and then put benadryl... it might have some very bad reactions? I have stopped using the neosporin since yesterday. Should i wait another day or so before i put the topical benadryl?


Also, i read there are a lot of side effects for benadryl such as sleepiness drowsiness and other stuff as well. But i assume thats only for the pill? I mean, does topica benadryl have those side effects too?
Quick reply to this message
 
Old 08-10-2012, 12:56 AM
 
Location: Glasgow Scotland
14,483 posts, read 11,474,558 times
Reputation: 20944
Dont think it would affect you making you drowsy, but it is ingested into the body, and might have other affects, have a read anyway..Personally I wouldnt use it, but here you go.

Benadryl Cream to Treat Mosquito Bites
Quick reply to this message
 
Old 08-10-2012, 12:57 AM
 
Location: My House
33,055 posts, read 26,861,279 times
Reputation: 24400
Topical Benadryl is not going to have exactly the same systemic effects as oral, no.

I do think, since you're not itching, that an antihistamine makes little sense.

Topical cortisone cream would be more effective.
__________________
When in doubt, check it out: FAQ
Quick reply to this message
 
Old 08-10-2012, 08:19 AM
 
948 posts, read 1,370,769 times
Reputation: 415
Yes, topical benadryl will help.

A couple of side notes:
1. Check what type of neosporin you were using. If it has pain relief on the label your allergic reaction may be to the lidocaine (sp?). That is a much more serious allergy than being allergic to the neosporin ointment. Lidocaine is the active ingredient in most numbing agents used by doctors and dentists. I found out the hard way myself.

2. My dermatologist has advised all of his patients to stop using neosporin and polysporin based on recent studies that indicate that use of these products cause contact dermatitis.
Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


 
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:
Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Fashion and Beauty
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top